Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What can cause low BP while on Levofloxacin and Dexamethasone?

I have a client that has developmental disabilities. He was started on Levofloxacin and Dexamethason since taking these meds along with all the other medications he takes his Blood pressure has been reading really low. The readings we are getting are like today 80/58 he has been back to the doctor had test ran. They can t find the reason for this am I just being overly protective or is there real reason for concern?
Tue, 4 Sep 2018
Report Abuse
General & Family Physician 's  Response
Hi,

I'm sorry to hear about your client having low blood pressures. Levofloxacin and dexamethasone would not be the cause of low blood pressure; actually, dexamethasone usually causes high blood pressure.

There are many causes of low blood pressure, but 80/58 is quite low and I would be concerned.

Especially if he doesn't normally have low pressures and he is having other symptoms like fever, acting strange or more tired than usual, or decreased urine output. With a blood pressure that low a doctor should be notified.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am on medication for high blood pressure and a heart attack. lately all of a sudden my blood pressure drops significantly and i need to sit an rest until it comes back to normal or a little high. what is causing this it isn t near the time i take my morning 6.25 carvedilol. It just dropped to 98/62. I actually feel best at a little above 120/80.

doctor1 MD

Hi there.I have been on Lucrin forninemonths and on. Monday I started treatment with Firmagon. I am taking frusemide (40mg) for edema in my feet and ankles which Iassume was caused by Lucrin. I check my BP twice in the morning and twice in the evening. I have had two readings 87/41 in the last two days since I had my Firmagon shots on Monday. Could this low reading be caused by Firmagon? Please cancel, money was not mentioned until too late to agree or disagree. No funds are available for payment, as I said I am an Age Pensioner (Government Pension.)

doctor1 MD

I have a friend who has been taking amiodarone for the past 3-4 months. She is experiencing low blood pressure readings, hair loss, hand tremors, difficulty sleeping, blurred vision. Is it possible these are side effects of the medication? Should she ask her doctor to switch to another medication for her Afib?